Coherent acoustic wave propagation in media with pair-correlated spheres

M Caleap*, BW Drinkwater, PD Wilcox

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

18 Citations (Scopus)


Propagation of plane compressional waves in a non-viscous fluid with a dense distribution of identical spherical scatterers is investigated. The analysis is based on the multiple scattering approach proposed by Fikioris and Waterman, and is generalized to include arbitrary choice of the pair-correlation functions used to represent the distribution of the scatterers. A closed form solution for the effective wavenumber as a function of the concentration of pair-correlated finite-size spheres is derived up to the second order. In the limit of uncorrelated point-scatterers, this solution is identical to that obtained by Lloyd and Berry. Different pair-correlation functions are exemplified and compared, and the resulting differences discussed. © 2012 Acoustical Society of America.

Translated title of the contributionCoherent acoustic wave propagation in media with pair-correlated spheres
Original languageEnglish
Pages (from-to)2036-2047
Number of pages12
JournalJournal of the Acoustical Society of America
Issue number3
Publication statusPublished - 1 Mar 2012


Dive into the research topics of 'Coherent acoustic wave propagation in media with pair-correlated spheres'. Together they form a unique fingerprint.

Cite this